Dynamic server assignment in a two-queue model

O.J. Boxma, D.G. Down

    Research output: Contribution to journalArticleAcademicpeer-review

    24 Citations (Scopus)

    Abstract

    We consider a polling model of two M/G/1 queues, served by a single server. The service policy for this polling model is of threshold type. Service at queue 1 is exhaustive. Service at queue 2 is exhaustive unless the size of queue 1 reaches some level T during a service at queue 2; in the latter case the server switches to queue 1 at the end of that service. Both zero- and nonzero switchover times are considered. We derive exact expressions for the joint queue length distribution at customer departure epochs, and for the steady-state queue-length and sojourn time distributions. In addition, we supply a simple and very accurate approximation for the mean queue lengths, which is suitable for optimization purposes.
    Original languageEnglish
    Pages (from-to)595-609
    JournalEuropean Journal of Operational Research
    Volume103
    Issue number3
    DOIs
    Publication statusPublished - 1997

    Fingerprint Dive into the research topics of 'Dynamic server assignment in a two-queue model'. Together they form a unique fingerprint.

    Cite this